What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 19, 5:36 PM CST, 1 hour 43 minutes earlier. Its key messages:
- Updated at 633 PM CDT Sat Apr 19 2025
- Showers and thunderstorms expected through Sunday.
- Severe weather risk this afternoon and tonight, mainly across eastern portions of western-north Texas into south-central and southeast Oklahoma.
- Heavy rainfall potential increases this evening and overnight.
Area forecast discussion, Apr 19, 5:36 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 PM CDT Sat Apr 19 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 633 PM CDT Sat Apr 19 2025
- Showers and thunderstorms expected through Sunday.
- Severe weather risk this afternoon and tonight, mainly across
eastern portions of western-north Texas into south-central and
southeast Oklahoma.
- Heavy rainfall potential increases this evening and overnight.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 138 PM CDT Sat Apr 19 2025
The cold front remains draped across western-north Texas into south-
central Oklahoma this morning with isentropic showers overrunning
the surface front into southern and central Oklahoma. Cool post-
frontal temperatures are expected to persist across much of Oklahoma
today, with persistent low-level moisture and stratus present.
Drizzle to light rain showers are expected to continue on and off
throughout the day across northern and western Oklahoma (behind the
front). Breaking in the clouds across portions of central and north
Texas ahead of the front is giving way to increasing temperatures
warming into the 70s. Initial convection late this afternoon will
develop along the front where a differential heating boundary exists
all the way down to the Permian Basin and up into western-north
Texas. Storms will move northeast across the Red River and into
southern and central Oklahoma this evening. Forcing for ascent and
instability will reside mostly along the front and ahead of the
boundary, respectively. Thus, there remains a small corridor across
north Texas and into southern Oklahoma where the severe threat
exists, including all hazards of large hail, damaging winds and a
tornado or two. Once storms move north of the cold front, the severe
weather threat will decrease, but large hail and damaging winds will
remain possible with the presence of elevated instability in the
cooler post-frontal airmass. Continuous showers and storms, along
with heavy rainfall rates with thunderstorms, along and south/east
of the I-44 corridor will give way to an increased potential for
flooding with widespread 2 to 3 inches of rain and localized higher
amounts up to 5+ inches possible.
As the upper trough approaches late tonight, the cold front will
begin to push southward. However, continued moist isentropic lift
coupled with the forcing from the upper low will give way to
continued shower and thunderstorm activity overnight tonight. The
severe weather threat will begin to decrease into the overnight
hours with the bulk of instability to the south. Strong to isolated
severe thunderstorms may persist with hail and damaging winds will
remain the main threats, but by the early morning hours, flooding
will become the primary hazards due to hours of continued
rainfall.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 138 PM CDT Sat Apr 19 2025
The upper trough will dig northeast across Oklahoma Sunday morning
with a Pacific front bringing in dry air from the west. Thus,
precipitation chances will diminish through the morning hours Sunday
from west to east. Lingering wrap around moisture may give way to a
few additional showers and thunderstorms across northern Oklahoma
through the early afternoon hours before all precipitation comes to
an end by Sunday evening. Clearing skies with the incoming dry
airmass will help to give way to daytime heating and highs in the
60s. Southerly return flow Monday under zonal flow aloft will give
way to pleasantly dry and warm weather with highs in the 70s.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 215 AM CDT Sat Apr 19 2025
The next broad mid-level trough develops over the Western United
States early in the week, and a series of shortwaves are expected
to move toward the southern Plains in the southwest flow aloft
through the week. As these shortwaves eject toward the Plains,
areas of showers and storms will again affect the area as early as
Tuesday afternoon, with chances persisting through the remainder
of the week. Specific timing of the most widespread precipitation
may shift as we go forward as timing of individual shortwaves is
challenging this far in advance.
&&
.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sat Apr 19 2025
Ceilings will be variable across the area through tonight with
some locations having LIFR/IFR ceilings. Ceilings will gradually
improve Sunday with clouds decreasing Sunday afternoon.
Showers/storms will continue across the area tonight into at least
Sunday morning. Some of the storms could produce hail and strong
variable wind gusts. Winds will shift later tonight into Sunday
as a Pacific front and sfc low moves across the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 51 63 44 74 / 100 70 0 0
Hobart OK 47 65 43 77 / 100 60 0 0
Wichita Falls TX 53 69 46 78 / 100 20 0 0
Gage OK 41 62 41 79 / 90 90 0 0
Ponca City OK 49 62 39 76 / 100 90 0 0
Durant OK 62 72 48 77 / 70 80 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ008-012-013-018>020-
023>032-037>048-050>052.
TX...Flood Watch through Sunday evening for TXZ085-086-088>090.
&&
NEAR TERM...23
SHORT TERM...23
LONG TERM....26
AVIATION...25In the hours before
Special weather statement, Apr 19, 6:09 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Norman OK
709 PM CDT Sat Apr 19 2025
OKZ039-045-TXZ090-200045-
Stephens OK-Jefferson OK-Clay TX-
709 PM CDT Sat Apr 19 2025
...A strong thunderstorm will impact portions of western Jefferson,
south central Stephens and northeastern Clay Counties through 745 PM
CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sugden, moving northeast at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Waurika, Ryan, Addington, and Sugden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3393 9793 3402 9812 3440 9791 3437 9775
3427 9763
TIME...MOT...LOC 0008Z 210DEG 30KT 3405 9798
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BunkerSpecial weather statement, Apr 19, 6:18 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Norman OK
718 PM CDT Sat Apr 19 2025
TXZ089-090-200115-
Clay TX-Archer TX-
718 PM CDT Sat Apr 19 2025
...Strong thunderstorms will impact portions of Clay and Archer
Counties through 815 PM CDT...
At 717 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Holliday to near Olney.
Movement was east at 25 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henrietta, Archer City, Holliday, Scotland, Windthorst, Bellevue,
Lake Arrowhead, Bluegrove, Newport, Lakeside City, Shannon, Joy, and
Vashti.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3340 9883 3380 9870 3391 9797 3347 9798
3347 9842 3340 9842
TIME...MOT...LOC 0017Z 258DEG 23KT 3372 9863 3337 9878
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BunkerSpecial weather statement, Apr 19, 6:26 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Norman OK
726 PM CDT Sat Apr 19 2025
OKZ017-018-023-024-200100-
Kingfisher OK-Canadian OK-Caddo OK-Blaine OK-
726 PM CDT Sat Apr 19 2025
...A strong thunderstorm will impact portions of southwestern
Kingfisher, northeastern Caddo, southeastern Blaine and western
Canadian Counties through 800 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Lookeba, moving northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hinton, Geary, Okarche, Calumet, Lookeba, Bridgeport, Cedar Lake, and
Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3529 9826 3539 9845 3589 9819 3577 9790
TIME...MOT...LOC 0025Z 207DEG 45KT 3541 9832
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Bunker
Special weather statement, Apr 19, 6:27 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Norman OK
727 PM CDT Sat Apr 19 2025
OKZ024-025-027>029-200100-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
727 PM CDT Sat Apr 19 2025
...A strong thunderstorm will impact portions of northeastern Grady,
Oklahoma, northwestern Cleveland, southeastern Canadian and
northwestern McClain Counties through 800 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Oklahoma City, moving northeast at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Oklahoma City, western Norman, southwestern Edmond, Moore, Midwest
City, Del City, Newcastle, Bethany, Mustang, Warr Acres, The Village,
Tuttle, Spencer, Nichols Hills, Jones, Nicoma Park, Valley Brook,
Tinker Air Force Base, Forest Park, and Lake Aluma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3520 9754 3528 9774 3569 9756 3557 9726
TIME...MOT...LOC 0027Z 205DEG 31KT 3532 9760
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Bunker
Special weather statement, Apr 19, 6:57 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Norman OK
757 PM CDT Sat Apr 19 2025
OKZ019-025-200130-
Oklahoma OK-Logan OK-
757 PM CDT Sat Apr 19 2025
...A strong thunderstorm will impact portions of central Oklahoma and
south central Logan Counties through 830 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Oklahoma City, moving northeast at 20 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Oklahoma City, Edmond, Midwest City, Del City, Warr Acres, The
Village, Spencer, Nichols Hills, Jones, Nicoma Park, Valley Brook,
Arcadia, Tinker Air Force Base, Forest Park, Lake Aluma, Smith
Village, The Capitol, The Fairgrounds, and Downtown Edmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3539 9746 3549 9762 3576 9746 3574 9730
3561 9718
TIME...MOT...LOC 0057Z 213DEG 19KT 3548 9750
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BunkerSpecial weather statement, Apr 19, 7:12 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
812 PM CDT Sat Apr 19 2025
OKZ027-028-039-040-200145-
Grady OK-Stephens OK-Garvin OK-McClain OK-
812 PM CDT Sat Apr 19 2025
...A strong thunderstorm will impact portions of northwestern Garvin,
southeastern Grady, northeastern Stephens and southwestern McClain
Counties through 845 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Bray, moving north at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lindsay, Dibble, Washington, Cole, Bradley, Criner, Cox City, Erin
Springs, and Payne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3452 9758 3456 9779 3511 9770 3505 9738
TIME...MOT...LOC 0112Z 192DEG 45KT 3463 9767
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Bunker
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254289, 1254691, 1254715, 1254292, 1254708, 1254710, 1254550, 1254551, 1254555, 1254553, 1254692, 1254695, 1254694, 1254693, 1254315, 1254696, 1254332, 1254323, 1257073, 1254340, 1254341, 1254346, 1254697, 1254356, 1254699, 1254706, 1254698, 1254378, 1257757, 1254384, 1294024, 1294026, 1257074, 1294025.